Nothing spectacular to report, but I have not written a blog for a while so thought I would update.
Ella has now completed 18 months of treatment and 8 full dose pulses of tinidazole and seems quite stable. She does not report any improvements or losses of mobility, although she feels that her legs are particularly weak at the moment, she gets tired easily she says. She admits that she has skipped the exercise that she knows is so important, possibly because her life is full of other activities and more interesting things to do. She works as a volunteer for a couple of sessions a week for a disability information site, she is on the board of directors of a disability pressure group, she is learning British Sign Language, she sings in a rock choir, she goes out with her friends and has met a man who thinks she is wonderful just the way she is.
In spite of all this she is feeling a bit despondent at the moment because of the apparent stagnation of her condition. If any of you have a moment to spare, could you send her a PM here with some encouragement. I know it would make a difference to her motivation...
I'm in the middle of my 28th pulse. The changes that have happened to me in the past few weeks are interesting. I recently had a check up at the doctors and the blood test revealed that my potassium was low. I have been on bendroflumethiazide for about 5 years now, due to the high BP. The doctor asked me to stop taking it and return for another blood test two weeks later. The potassium had returned to normal.
The consquence of stopping this medication has been: initially more water retention, but a month later only minimal water retention; however my feet and gut felt a lot better when I was taking it, this was one of the things that had improved with the CAP recently. Less gut discomfort and my feet felt nearly normal for a couple of hours a day. That improvement has all gone for the time being. AdditionallyI have been having more frequent occurences of the 'throbbing Vena Cava syndrome', not a medical diagnosis, more a description of what it feels like, and where it is located in my body. Feels as though the throb starts in my left kidney and follows the length of my spine to the level of my heart. Usually occurs after mild exercise such as climbing the stairs and then sitting down. Funnily enough it does not occur when I exercise at the gym.
Since stopping the bendroflumethiazide, my blood pressure has remained good in the early part of the day, typically 135/85 but can be quite high at the end of the day. I'm not on any medication for it at present. I'm keeping an eye on it to see what happens when I have been without the medication for a couple of months.
The hair status: there is a lot of activity on my scalp, lots of new small patches that have a distinct pink (slightly inflamed) look about them, precursed by a bruised feeling for a day or so. Most of this activity is taking place on the top of my head where the hair has remained thinner than on other areas. So that is probably a good sign. The sides of my scalp are much, much better than they were just a year ago and the dark hair is very stable there.